Service interruption on Monday 11 July from 12:30 to 13:00: all the sites of the CCSD (HAL, EpiSciences, SciencesConf, AureHAL) will be inaccessible (network hardware connection).
Skip to Main content Skip to Navigation
Journal articles

On-line extensible bin packing with unequal bin sizes

Abstract : In the extensible bin packing problem we are asked to pack a set of items into a given number of bins, each with an original size. However, the original bin sizes can be extended if necessary. The goal is to minimize the total size of the bins. We consider the problem with unequal (original) bin sizes and give the complete analysis on a list scheduling algorithm (LS). Namely we present tight bounds of LS for every collection of original bin sizes and every number of bins. We further show better on-line algorithms for the two-bin case and the three-bin case. Interestingly, it is proved that the on-line algorithms have better competitive ratios for unequal bins than for equal bins. Some variants of the problem are also discussed.
Document type :
Journal articles
Complete list of metadata

Cited literature [12 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Wednesday, May 7, 2014 - 3:36:39 PM
Last modification on : Tuesday, April 9, 2019 - 4:00:06 PM
Long-term archiving on: : Thursday, August 7, 2014 - 11:31:12 AM


Files produced by the author(s)




Deshi ye, Guochuan Zhang. On-line extensible bin packing with unequal bin sizes. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2009, Vol. 11 no. 1 (1), pp.141--152. ⟨10.46298/dmtcs.472⟩. ⟨hal-00988178⟩



Record views


Files downloads